Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 203, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 1, 2005, 2:39 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 2:39 PM MDT (20:39 UTC)
- Expired
- Aug 1, 2005, 3:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 012039 SVRBOU COC001-005-012130- /O.NEW.KBOU.SV.W.0203.050801T2039Z-050801T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 239 PM MDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SHAMROCK...OR ABOUT 31 MILES SOUTH OF FORT MORGAN... MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4000 10395 3975 10401 3970 10372 4000 10371 $$
2 follow-up statements
000 WUUS55 KBOU 012040 CCA SVRBOU COC001-012130- /O.COR.KBOU.SV.W.0203.050801T2039Z-050801T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 239 PM MDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SHAMROCK...OR ABOUT 31 MILES SOUTH OF FORT MORGAN... MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAMROCK. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4000 10395 3975 10401 3975 10373 4000 10371 $$
000 WWUS55 KBOU 012104 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 304 PM MDT MON AUG 1 2005 COC001-012114- /O.CAN.KBOU.SV.W.0203.000000T0000Z-050801T2130Z/ ADAMS CO- 304 PM MDT MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4000 10395 3975 10401 3975 10373 4000 10371 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 AM MDT, 11 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 2:40 AM MDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 AM MDT MON AUG 1 2005 .SHORT TERM...NOT MUCH CHANGE EXPECTED TO OVERALL PATTERN AS CENTER OF UPPER LEVEL RIDGE REMAINS OVER SRN COLORADO. SOME MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS AREA IN SW FLOW ALOFT AND COMBINED WITH AFTN HEATING SHOULD LEAD TO SOME SCT CONVECTION OVER THE HIGHER TERRAIN AND PORTIONS OF THE NERN PLAINS. SOME TYPE OF OUTFLOW BNDRY APPEARS TO BE OVER THE NERN PLAINS FROM NERN WELD ACROSS MORGAN INTO WRN WASHINGTON COUNTIES WHICH WAS LEFT OVER FROM CONVECTION LAST EVENING. THIS BNDRY MAY ACT A FOCUS FOR STRONGER TSTMS LATER THIS AFTN IF IT REMAINS IN PLACE AND DOES NOT WASH OUT. TEMPS TODAY MAY BE HOTTER THAN YESTERDAY BASED ON 2 TO 3 DEGREES OF WARMING IN THE 850-700 MB LAYER. THUS AFTN HIGHS SHOULD RISE WELL INTO 90S TO AROUND 100 DEGREES OVER NERN CO. RECORD HIGH AT DENVER IS 100 WHICH COULD BE REACHED THIS AFTN. .LONG TERM...ON TUESDAY...MODELS STILL HAVE THE UPPER RIDGE CENTER JUST TO THE SOUTHEAST AND EAST OF THE FORECAST AREA TUESDAY THROUGH WEDNESDAY. A FAIRLY STRONG UPPER LEVEL TROUGH MOVES EASTWARD ACROSS CANADA AND THE NORTHERN UNITED STATES THROUGH THE DAY WEDNESDAY. THIS USHERS IN A DECENT COLD FRONT WITH UPSLOPE FLOW BEHIND IT WEDNESDAY AFTERNOON. THERE IS EVEN SOME UPWARD MOVING AIR PROGGED IN THE SYNOPTIC SCALE ON THE QG VERTICAL VELOCITY GRIDS WEDNESDAY AFTERNOON AND NIGHT. FOR MOISTURE...CROSS SECTIONS STILL HAVE SOME MID AND UPPED LEVEL MONSOON MOISTURE OVER US TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. BY WEDNESDAY NIGHT...BOTH MODELS GET PLENTY OF DEEP MOISTURE OVER US FROM THE SURFACE ON UPWARD. IT LOOKS PRETTY CLOUDY ON THURSDAY AS WELL. MODELS STILL SHOWING A RATHER BENIGN...BROAD THETA-E AXIS OVER THE FORECAST AREA TUESDAY... TUESDAY NIGHT...AND ON INTO WEDNESDAY. THE LAPSE RATES ARE A TAD STEEPER LATE WEDNESDAY OVER LATE TUESDAY. THE POTENTIAL INSTABILITY IS OK BOTH DAYS. THE HIGHER CAPE VALUES ARE PROGGED LATE DAY TUESDAY ...THERE IS LESS LATE DAY WEDNESDAY. THE HIGHER PRECIPITABLE WATER VALUES ARE WEDNESDAY AFTERNOON...LESS TUESDAY LATE. BY WEDNESDAY NIGHT/THURSDAY MORNING...THE PRECIPITABLE WATER VALUES ARE OVER 1.00 WITH THE MONSOON MOISTURE AND UPSLOPE MOISTURE IN ADDITION. QPF GRIDS HAVE MORE RAINFALL OVER US WEDNESDAY AFTERNOON...TUESDAY AFTERNOON ITS PRETTY SPARSE. OVERALL BOTH AFTERNOON/EVENING PERIODS LOOK SIMILAR TO WHAT WEVE HAD THE LAST COUPLE DAYS. THERE SHOULD BE AN INCREASE IN POPS FOR WEDNESDAY NIGHT AND THURSDAY. FOR TEMPERATURES...TUESDAYS HIGHS ARE VERY CLOSE TO MONDAYS READINGS ...GIVE OR TAKES 1 C. BY WEDNESDAY...THICKNESS VALUES SHOW THE HIGHS COOLING 1.5 TO 3.5 C. THE BIGGER COOL DOWN IS INDICATED FOR THURSDAY...AS MUCH AS 6 - 10 C COOLER. WILL LOWER READINGS SOMEWHAT THURSDAY...WITH NEXT SHIFT TENDING FURTHER IN THAT DIRECTION IF NEEDED. NO CHANGES FOR THE LATER DAYS. && .BOU...NONE. && RPK/RJK
Hazardous weather outlook, Aug 1, 11:15 AM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT MON AUG 01 2005 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE MONSOONAL FLOW COMBINED WITH STRONG AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS. OTHER THUNDERSTORMS MAY DEVELOP OVER THE NORTHEAST PLAINS LATER IN THE AFTERNOON OR DURING THE EARLY EVENING HOURS ALONG OUTFLOW BOUNDARIES GENERATED BY THUNDERSTORMS MOVING OFF THE HIGHER TERRAIN. STORMS MAY PRODUCE STRONG GUSTY OUTFLOW WINDS AND SMALL HAIL ALONG WITH SOME BRIEF HEAVY RAIN. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. STORMS SHOULD END IN MOST AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:04 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.